Drought, Choctaw
- When
- July 1, 12:00 AM CST to July 22, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Several unseasonably strong cold fronts passed through eastern Oklahoma during July 2014. Along with the mild temperatures that came with the fronts, some widespread rainfall fell across the area, especially across southeastern Oklahoma where rainfall was between 100 and 300 percent of the long-term climatological normal.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Several unseasonably strong cold fronts passed through eastern Oklahoma during July 2014. Along with the mild temperatures that came with the fronts, some widespread rainfall fell across the area, especially across southeastern Oklahoma where rainfall was between 100 and 300 percent of the long-term climatological normal. Far northeastern Oklahoma experienced conditions that were drastically different during the month with a lot of the region only receiving between 25 and 50 percent of average rainfall for the month. The long-term drought conditions improved over southeastern Oklahoma but remained across much of northeastern Oklahoma. Severe drought (D2) conditions persisted during the month across portions of Okfuskee, Okmulgee, Tulsa, Washington, Rogers, Nowata, and Craig Counties with extreme drought (D3) conditions continuing across portions of Creek, Pawnee, and Osage Counties. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 30, 10:55 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1155 PM CDT MON JUN 30 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY AFTERNOON AND EVENING ACCOMPANIED BY ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. BRIEF MVFR OR LOWER CONDITIONS MAY OCCUR NEAR THE STRONGEST STORMS. && .PREV DISCUSSION... /ISSUED 843 PM CDT MON JUN 30 2014/ DISCUSSION... THUNDERSTORMS ARE DEVELOPING NEAR A COLD FRONT THAT EXTENDS FROM NORTHEAST NEW MEXICO TO NORTHEAST KANSAS AND FURTHER OFF TO THE NORTHEAST THIS EVENING. THE THUNDERSTORMS THAT ARE DEVELOPING TO OUR WEST AND NORTH HAVE THE POTENTIAL TO MOVE INTO NORTHEAST OKLAHOMA LATE TONIGHT. THEREFORE...HAVE KEPT POPS IN THE CHANCE CATEGORY FOR LATER TONIGHT FOR AREAS OF NORTHEAST OKLAHOMA...NORTH OF INTERSTATE 44. OTHERWISE...ONLY MADE A FEW MINOR ADJUSTMENTS TO TONIGHT'S FORECAST TO INCORPORATE THE LATEST TRENDS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 854 PM CDT MON JUN 30 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 854 PM CDT MON JUN 30 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA...MAINLY NORTH OF INTERSTATE 44. ONSET...LATE TONIGHT. DISCUSSION... THUNDERSTORMS ARE DEVELOPING ALONG A COLD FRONT TO THE NORTH AND WEST OF THE AREA THIS EVENING. IF THE STORMS HOLD TOGETHER...THEY ARE EXPECTED TO MOVE INTO NORTHEAST OKLAHOMA LATE TONIGHT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING MARGINALLY SEVERE WIND GUSTS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS INTO WEDNESDAY...AS THE COLD FRONT SLOWLY MOVES ACROSS THE REGION. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH STRONG WINDS AND VERY HEAVY RAINFALL THE MAIN THREATS. AS THE FRONT SAGS SOUTHWARD INTO SOUTHEAST OKLAHOMA WEDNESDAY INTO THURSDAY...THE HIGHEST CHANCE FOR PRECIPITATION WILL ALSO SHIFT TOWARD THE SOUTH. AN AREA OF HIGH PRESSURE WILL BUILD OVER THE SOUTHERN PLAINS FRIDAY...BRINGING A PERIOD OF HOTTER AND DRIER WEATHER FOR THE MAJORITY OF THE HOLIDAY WEEKEND. HOWEVER...THERE WILL BE A SLIGHT OF THUNDERSTORMS ON SUNDAY AS DEEPER MOISTURE MOVES INTO THE REGION FROM THE GULF. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538177, 538179, 538181, 538182, 538183, 538184, 538185, 538187, 538188, 538190, 538191.